Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 30, 2012, 7:55 PM EDT for Lehigh County, Monroe County, Northampton County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2012, 7:55 PM EDT (23:55 UTC)
- Expired
- Jul 30, 2012, 9:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 115 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
638
WWUS81 KPHI 302355
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EDT MON JUL 30 2012
PAZ054-055-060>062-068-069-310100-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-
755 PM EDT MON JUL 30 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...
BUCKS...CARBON...LEHIGH...MONROE...MONTGOMERY AND NORTHAMPTON
COUNTIES...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTH OF ALLENTOWN...MOVING
NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR EMMAUS...PLEASANT
VALLEY AROUND 800 PM...ALLENTOWN...SPRINGTOWN AROUND 815
PM...FOUNTAIN HILL...CLAUSSVILLE AROUND 830 PM...FULLERTON...
HOKENDAUQUA AROUND 845 PM...NORTHAMPTON AND COPLAY AROUND 900 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
45 MINUTES WITH SOME OF THE STORMS. THIS MUCH RAIN COULD RESULT IN
LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND
STREAMS.
A WIND GUST TO 35 MPH IS POSSIBLE WITH THE STORMS.
LAT...LON 4108 7506 4102 7507 4097 7514 4093 7510
4078 7514 4078 7517 4075 7519 4073 7518
4068 7520 4067 7518 4065 7520 4062 7518
4062 7520 4034 7526 4040 7574 4110 7565
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 30, 7:29 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 30, 7:29 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
729 PM EDT MON JUL 30 2012
.SYNOPSIS...
A HIGH PRESSURE SYSTEM OFF THE NEW ENGLAND COAST WILL SLOWLY DRIFT
SOUTHEAST AND MERGE WITH THE BERMUDA HIGH PRESSURE SYSTEM IN THE
WESTERN ATLANTIC. A COLD FRONT MOVING THROUGH THE GREAT LAKES ON
TUESDAY AND WEDNESDAY IS EXPECTED TO DISSIPATE BEFORE REACHING OUR
FORECAST AREA. ANOTHER COLD FRONT MOVING THROUGH THE GREAT LAKES
ON FRIDAY IS EXPECTED TO SUFFER A SIMILAR FATE EARLY ON THE
WEEKEND. A THIRD AND PLAUSIBLY STRONGER COLD FRONT IS FORECAST TO
REACH THE APPALACHIANS ABOUT MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE OVERALL SYNOPTIC PATTERN REMAINS WEAK WITH HIGH PRESSURE WELL
OFFSHORE AND LOW PRESSURE ACROSS THE NORTHERN GREAT LAKES. IT'S MUCH
THE SAME ALOFT, WEAK THAT IS. MOISTURE REMAINS RATHER ABUNDANT IN
THE LOWER LEVELS, HENCE ALL THE LOW CLOUDS ACROSS THE CWA,
ESPECIALLY EASTERN PA WHERE UPSLOPE FLOW IS BEING MAXIMIZED.
CONVECTION CONTINUES TO POP ON A LINE OF LOW LEVEL CONVERGENCE
(DEPICTED ON THE LATEST STREAMLINE ANALYSIS)...WITH IS
COINCIDENT WITH A LOW LEVEL INSTABILITY MAXIMUM. THERE IS NOT MUCH
EAST OF WEST OF THIS LINE...AND THE LOSS OF DAYTIME HEATING SHOULD
ALLOW THIS ACTIVITY TO FIZZLE IN THE NEXT COUPLE OF HOURS.
TEMPERATURES SHOULD SETTLE INTO THE 60S TONIGHT IN MOST SPOTS.
CENTER CITY COULD STILL REMAIN IN THE LOW 70S AND THE SOUTHERN
POCONOS COULD SEE SOME UPPER 50S.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LOOKS LIKE LOTS OF CLOUDS TO START THE DAY. THEN AFTER JUST A LITTLE
BIT OF SUN, WE HAVE CHANCE POPS IN THE FORECAST AS THE MID LEVEL
TROF APPROACHES FROM THE WEST. IT APPEARS THE FOCUS OF THE
THUNDERSTORM ACTIVITY WILL BE WELL WEST OF THE CWA.
WITH ALL THE CLOUD COVER IN PLACE TOMORROW, HIGHS WILL RANGE FROM
THE UPPER 70S ACROSS THE POCONOS TO THE MID 80S ACROSS THE
DELAWARE VALLEY AND ALL POINTS SOUTH AND EAST.
WINDS WILL REMAIN ON THE LIGHT SIDE AND MAINLY FROM THE EAST,
PROBABLY MORE NORTHEAST TOMORROW MORNING AND MORE SOUTHEAST
TOMORROW AFTERNOON.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
THE GENERAL EVOLUTION OF THIS LONG TERM PERIOD IS A TRANSITION FROM
TROFINESS ALONG THE EASTERN SEABOARD TO A MORE ZONAL FLOW.
UNFORTUNATELY THE FORECAST SOUNDINGS ARE NOT SHOWING ENOUGH OF A CAP
TO FORECAST A DRY DAY (FRIDAY MIGHT BECOME THE ONE). HIGHEST POPS
ARE CONCENTRATED WHEN THE COLD FRONTS RUNNING ON FUMES ATTEMPT TO
PASS THROUGH OUR CWA ON WEDNESDAY AND SATURDAY. HIGHER POPS ARE THEN
WITH THE NEXT (STRONGER?) CFP LATER SUNDAY INTO MONDAY. WITH THE
RETURN OF ZONAL FLOW, TEMPERATURES WILL RESPOND AGAIN WITH MORE 90S
IN STORE. WHILE THE FRONTS PER-SE DON'T MAKE IT, THEY OFFER THE
OPPORTUNITY OF FILTERING IN SOME DRIER AIR INTO THE REGION AND ALSO
BY THEIR FCST THICKNESS FIELDS TRY TO KEEP A STATUS-QUO ON THE
HEAT. RIGHT NOW THE HEAT LOOKS LESS OPPRESSIVE THAN SOME OF THE
HOT SPELLS WE HAVE ALREADY HAD THIS SUMMER. REGARDLESS WE MIGHT
STILL REACH ADVISORY LEVELS, ESPECIALLY IN THE MORE URBANIZED
PARTS OF OUR CWA.
THE GFS INITIALIZATION AT 500MB WAS BETTER THAN THE WRF-NMMB. THE
WRF-NMMB WAS TOO SHARP WITH THE EASTERN TROF AND SUBSEQUENTLY
PRODUCED A STRONGER AND MORE CLOSER TO THE COAST LOW WHICH WE ARE
NOT FOLLOWING AT THE START OF THE LONG TERM. BEYOND THAT TOO MUCH
DAMAGE IS DONE FOR MODEL RECOVERY AND THE 12Z GFS IS GIVING US A
MIDDLE OF THE ROAD SOLUTION LOOKING AT ALL OF THE MEDIUM RANGE
MODELS.
AT THE START OF THE LONG TERM TUESDAY NIGHT, WE CARRY SOME CHANCES
ASSOCIATED WITH THE DEPARTING OFFSHORE LOW TO THE EAST AND THE
POSSIBILITY OF RESIDUAL SHOWERS AND THUNDERSTORMS ASSOCIATED WITH
THE SHORT WAVE OF THE FIRST COLD FRONT APPROACHING FROM THE WEST.
ON WEDNESDAY WE SUPPOSE IF THE WRF-NMMB ENDS UP BEING RIGHT FOR THE
WRONG REASON, POPS MAY BE OVERDONE EAST BECAUSE OF SUBSIDENCE
BETWEEN SYSTEMS. BUT, OTHER THAN LATER SUNDAY AND THAT IS FRAUGHT WITH
UNCERTAINTIES BECAUSE ITS DAY 6 AND A HALF THIS APPEARS TO BE THE
"GO TO" DAY FOR CONVECTION AND HEAVY RAIN IN OUR CWA. FORECAST BULK
SHEAR VALUES ARE LOW. NOT TERRIBLY SOLD THAT A EML CAN SURVIVE
UNSCATHED AS THE GFS IS FORECASTING. BUT THE COMBINATION OF ROBUST
CAPE, SOME DECREASE OF THETA E WITH HEIGHT WOULD BE ENOUGH FOR
PULSE TYPE STRONG TO MAYBE SEVERE STORMS. WITH SREF PWATS NEARING
1.75 INCHES AND ENVIRONMENTAL WINDS GENERALLY LIGHT SOME HEAVY
DOWNPOURS ARE ALSO POSSIBLE. THE MORE LIKELY GEOGRAPHIC AREAS ARE
WEST BECAUSE THE FRONT SHOULD STILL BE STRONGER AND FARTHER AWAY
FROM ANY OFFSHORE LOW INFLUENCE. BECAUSE OF THE LATTER ERRORS WITH
THE WRF-NMMB, WARMER GFS PREFERRED FOR MAX TEMPS.
WE WILL LOWER OUR CHANCES WEDNESDAY NIGHT PARTLY BECAUSE OF DIURNAL
CONSIDERATIONS, BUT ALSO BECAUSE OF THE FORECAST POSITION OF THE
LONG WAVE TROF PASSING THROUGH OUR CWA.
MODELS ARE SHOWING MORE OF A CHANCE OF THUNDERSTORMS EAST WITH
RESIDUAL HIGHER THETA E VALUES. OVERALL WITH WARMER TEMPS FCST
ALOFT AS THE TROF MOVES EAST THE GENERAL COVERAGE AND STRENGTH OF
THE TSTMS SHOULD BE LESS. BECAUSE MOST OF THE MODELS ARE SHOWING
SOME "COOLING" BELOW 700MB, WE WENT SLIGHTLY LOWER THAN GFS MOS WITH
MAX TEMPS.
IF THERE IS GOING TO BE A PREVAILING DRY DAY (WITH RESPECT TO POPS),
IT MAY BE FRIDAY AS THE NEXT FRONT IS GEOGRAPHICALLY FORECAST TO BE
TOO FAR AWAY AND THERE IS FORECAST NVA IN THE ZONAL FLOW. RIGHT NOW
ONLY ISOLATED POPS WERE CARRIED AND MAINLY INLAND AND NORTH OF THE
MASON-DIXON LINE. GENERAL MODEL AGREEMENT OF A HOTTER DAY WITH
POSSIBLY SOME LOWER DEW POINTS BECAUSE MORE OF A WESTERLY FLOW ALOFT.
THE NEXT REMNANT FRONTAL IMPULSE SHOULD COME IN FRIDAY NIGHT OR
SATURDAY WHERE WE INCREASE POPS AGAIN. NOT COUNTING ON CLOUDS KEEPING
TEMPS DOWN, SO HERE WE WENT ABOVE GFS MOS GUIDANCE. THE NEXT FRONT
IS FORECAST TO APPROACH ON SUNDAY AND MONDAY WITH MODEL TIMING
DIFFERENCES. WE NORMALLY PREFER THE SLOWER ENVELOPE OF SOLUTIONS IN
THE MIDDLE OF THE SUMMER AS THESE TYPICALLY WORK BETTER. SO POPS MAY
BE TOO AGGRESSIVE ON SUNDAY AND OPTIMISTIC FOR MONDAY. MORE 90
DEGREE DAYS ARE POSSIBLE AS PER FCST 925MB TEMPS. MONDAY IS ONE OF
THOSE DAYS WHERE WE SHOULD HIT 90 ALONG THE COASTAL PLAIN EVEN IF
THE FRONT MOVES THROUGH WITH DOWNSLOPING FLOW AS SUB 15C 850MB
TEMPS ARE STILL FORECAST TO BE JUST GETTING TO THE EASTERN GREAT
LAKES IN THE MORNING.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
GENERALLY VFR CONDITIONS CONTINUE EARLY THIS EVENING. A NORTHWARD
MOVING LINE OF SHOWERS AND THUNDERSTORMS WILL IMPACT KABE THROUGH
ABOUT 0130 UTC...AND MVFR CONDITIONS ARE POSSIBLE THERE THROUGH THAT
TIME. ELSEWHERE...DRY CONDITIONS ARE EXPECTED WITH DIMINISHING
WINDS.
THE MAIN FORECAST PROBLEM FOR TONIGHT IS WHEN THE MVFR CEILINGS
RETURN. THERE IS SOME INDICATION FROM THE SURFACE OBSERVATIONS THAT
MVFR CONDITIONS COULD BEGIN AS EARLY AS 0400 UTC AT KMIV
(CONSIDERING THERE ARE MVFR CEILINGS UPSTREAM IN THE SOUTHEAST FLOW).
OTHERWISE...IT LOOKS LIKE MVFR CEILINGS ARRIVE BETWEEN 0600 UTC AND
0800 UTC TUESDAY FOR THE REMAINDER OF THE AREA.
IFR CONDITIONS ARE EXPECTED AT KRDG AND KABE AFTER 0900 UTC
TUESDAY...AS THE EAST TO NORTHEAST BOUNDARY LAYER FLOW IS BANKED UP
AGAINST THE TERRAIN. 1800 UTC MODEL SOUNDINGS SUGGEST THAT CEILINGS
COULD BE EVEN LOWER...BUT THIS COULD BE OVERDONE.
MVFR CONDITIONS ARE EXPECTED THROUGH THE MORNING PUSH...WITH
CEILINGS PROBABLY NOT CRACKING 3000 FEET THROUGH ABOUT 1600 UTC
TUESDAY. DRIER AIR COULD ALLOW CEILINGS TO BECOME UNRESTRICTED IN
THE AFTERNOON EAST OF THE DELAWARE RIVER...BUT OVERALL VFR
CONDITIONS ARE EXPECTED. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE
AFTERNOON...WITH THE BEST CHANCE WEST OF THE DELAWARE RIVER. SINCE
TIMING AND COVERAGE OF THE THUNDERSTORMS IS LOW...THEY WERE NOT
INCLUDED IN THE UPDATED TERMINAL FORECASTS.
OUTLOOK...
TUESDAY NIGHT...VFR...CHANCE OF MVFR CIGS AND VSBYS MAINLY NORTH.
WEDNESDAY AND WEDNESDAY NIGHT...PRIMARILY VFR, EXCEPT MVFR TO
LOCALLY IFR IN SCATTERED SHOWERS AND THUNDERSTORMS AND FOG LATE.
THURSDAY THROUGH FRIDAY NIGHT...VFR, ISOLATED MVFR CONDITIONS IN
EARLY MORNING FOG AND MORE ISOLATED (VS WEDNESDAY) SHOWERS AND
THUNDERSTORMS.
SATURDAY...PRIMARILY VFR, BUT INCREASE CHANCES OF MVFR CONDITIONS
IN GREATER COVERAGE SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
THE MARINE FORECAST WAS UPDATED TO INCLUDED THE STRONGER GRADIENT
WINDS LATE THIS AFTERNOON AND EARLY THIS EVENING. THE STRONGEST
WINDS APPEAR TO BE OCCURRING ACROSS THE DELAWARE BAY...WHERE
FUNNELING IS ALLOW WINDS THERE TO GUST TO NEAR 20 KNOTS. THE
FUNNELING SHOULD CEASE LATE THIS EVENING AS THE LOW LEVEL FLOW
BACKS TO THE SYNOPTIC SCALE DIRECTION OF NORTHEAST.
SOUTHEAST WINDS TONIGHT WILL GO MORE NORTHEAST TOMORROW MORNING
AND THEN BACK TO SOUTHEAST TOMORROW IN THE AFTERNOON.
SEAS WILL BE AROUND 2 FEET ON THE OCEAN AND 1 TO 2 FEET ON THE BAY.
OUTLOOK...
WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
LEVELS THROUGH THE OUTLOOK PERIOD. WE ARE FOLLOWING THE WEAKER
OFFSHORE LOW SOLUTIONS AT THE START OF THE OUTLOOK PERIOD AS PER
PMDHMD AND A BETTER INITIALIZATION BY THE GFS (WHICH ALSO HAS WEAKER
LOWS). THUS BOTH LOWS ARE EXPECTED TO TRACK FARTHER OFFSHORE AND NOT
GENERATE ENOUGH WINDS AND SWELLS UP TO SMALL CRAFT ADVISORY CRITERIA.
BEYOND THAT, A PAIR OF COLD FRONTS ARE FORECAST TO DISSIPATE BEFORE
REACHING THE AREA WATERS ABOUT WEDNESDAY AND AGAIN ABOUT SATURDAY. A
STRONGER FRONT AS OF NOW IS FORECAST TO APPROACH BEYOND THE END OF
OUR DETERMINISTIC FORECAST PERIOD. THE PREVAILING SOUTHERLY TO
SOUTHWESTERLY FLOW IS NOT EXPECTED TO BE STRONG ENOUGH TO PRODUCE
SMALL CRAFT ADVISORY WINDS OR SWELLS INTO SATURDAY NIGHT.
&&
.TIDES/COASTAL FLOODING...
GFS ET-SURGE GUIDANCE, AND CURRENT POSITIVE 1/2 FOOT TIDAL DEPARTURES
INDICATE THE ATLC OCEAN FRONTS OF NJ/DE WOULD SEE NEAR MARGINAL
"MINOR" TIDAL INUNDATION FLOODING WITHIN 1/2 HR OF THE NEXT THREE EVENING
HIGH TIDE AS WE APPROACH FULL MOON. THE COASTAL FLOOD STATEMENT
WAS EXPANDED TO INCLUDE THE UPPER DELAWARE BAY. REEDY POINT IS
RUNNING ABOUT 1 FOOT ABOVE PREDICTED EARLY THIS EVENING. HIGH TIDE
OCCURS IN ABOUT 3 HOURS...AND THIS TYPE OF DEPARTURE WOULD BRING
THE HIGH TIDE AT REEDY POINT CLOSE TO THE MINOR TIDAL FLOODING
BENCHMARK.
&&
.RIP CURRENTS...
FOR THE REMAINDER OF THE DAY, SOUTHEAST WINDS AROUND 10 KNOTS CAN
BE EXPECTED. WAVE HEIGHTS IN THE SURF ARE FORECAST TO RANGE FROM
2 TO 3 FEET. A CONTINUED SOUTHEAST SWELL WITH AN 11 SECOND PERIOD
SHOULD RESULT IN A MODERATE RISK OF RIP CURRENTS.
&&
.CLIMATE...
IN TERMS OF 90 DEGREE DAYS FOR THE MONTH OF JULY.
AT PHILADELPHIA 21 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
HIGHER OCCURRED THROUGH THE 29TH. THIS TIES THE RECORD FOR
THE MOST NUMBER OF 90 DEGREES DAYS ALL TIME WITH 1952, 1988, 1995
AND 2011.
AT ALLENTOWN 15 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR HIGHER
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1983, 2010 AND
2011. GREATEST IS 20 DAYS IN 1999, 1966 AND 1955.
AT WILMINGTON 17 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SIXTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 1952. GREATEST
IS 22 DAYS IN 1894.
AT ATLANTIC CITY 14 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR
MORE OCCURRED THROUGH THE 29TH. THIS IS FIFTH ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY TIED WITH 2010. GREATEST IS
21 DAYS IN 1983.
AT READING 19 DAYS WITH A HIGH TEMPERATURE OF 90 DEGREES OR MORE
OCCURRED THROUGH THE 29TH. THIS IS SECOND ALL TIME IN TERMS OF DAYS
REACHING 90 DEGREES FOR THE MONTH OF JULY. GREATEST IS 20 DAYS
SET IN 2011, 2010, 1999 AND 1955.
IN TERMS OF WARMEST AVERAGE TEMPERATURE RECORDED FOR THE MONTH OF
JULY.
AT PHILADELPHIA THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH
WAS 81.9. THIS IS THE THE THIRD WARMEST JULY ON RECORD BEHIND 1994
AND 2011.
AT WILMINGTON THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH WAS
80.5. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2011 AND 1955.
AT ATLANTIC CITY THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH
WAS 78.8. THIS IS THE THIRD WARMEST JULY ON RECORD BEHIND 2010 AND
2011.
AT ALLENTOWN THE AVERAGE TEMPERATURE FOR THE MONTH THROUGH THE 29TH WAS
77.6 AND IS THE SEVENTH WARMEST JULY ON RECORD.
DATA SINCE 6/28...32 DAYS.
RDG ONLY 2 DAYS BELOW NORMAL
PHL/ABE/GED ONLY 3 DAYS BELOW NORMAL
TTN 4 DAYS BELOW NORMAL
MPO 5 DAYS BELOW NORMAL
ILG 6 DAYS BELOW NORMAL
ACY 9 DAYS BELOW NORMAL
90 OR HIGHER FOR THE SEASON
SO FAR TOTAL
NORMAL THIS YR LAST YR POR
ABE 17 24 21 1922
ACY 22 31
GED 29 40
ILG 27 27
PHL 21 30 33 1874
RDG 30 30
TTN 25 26
MPO 3 4
THE NORMAL AND PERIOD OF RECORD /POR/ IS LISTED FOR ONLY TWO CLIMATE
SITES WHERE THE DATASET IS EASILY AVAILABLE AND COMPLETE.
WITH RESPECT TO OCCURRENCES OF 95 OR GREATER PHL CLIMATOLOGICALLY
AVG'S 4/YR SO FAR THIS YR 12 LAST YRS TOTAL 11.
STATISTICALLY FOR PHL AS EVALUATED BY MARK DELISI...THE NUMBER OF 95
OR WARMER DAYS THIS YEAR IS UNUSUAL.
FOR OUR FORECAST AREA...
PCPN FOR THE MONTH SO FAR NOW GENERALLY WITHIN 75 PCT OF NORMAL.
TEMP FOR THE MONTH SO FAR NOW GENERALLY 2.5 TO 5F ABOVE NORMAL.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...GIGI
NEAR TERM...KRUZDLO
SHORT TERM...KRUZDLO
LONG TERM...GIGI
AVIATION...GIGI/HAYES
MARINE...GIGI/HAYES/KRUZDLO
TIDES/COASTAL FLOODING...KRUZDLO/HAYES
RIP CURRENTS...DRAG/KRUZDLO
CLIMATE...CARDINALE/DRAG/GAINESHazardous weather outlook, Jul 30, 3:13 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 313 PM EDT MON JUL 30 2012 DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055- 060>062-067>071-311915- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 313 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CLUSTERS OF THUNDERSTORMS MAY BE STRONG WEDNESDAY AFTERNOON AND EVENING AND AGAIN ON SUNDAY...PRODUCING GUSTY WINDS AND HEAVY DOWNPOURS. EASTERN PENNSYLVANIA...NORTHEAST MARYLAND AND INTERIOR NEW JERSEY APPEAR TO BE THE MOST FAVORED REGION FOR STRONG THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ012>014-020>027-311915- KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON- 313 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH TONIGHT. POCKETS OF MINOR TIDAL FLOODING POSSIBLE THIS EVENING ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. POCKETS OF MINOR TIDAL FLOODING POSSIBLE AGAIN TUESDAY AND WEDNESDAY EVENING ALONG THE OCEAN FRONT, DELAWARE BAY AND RARITAN BAY. THERE COULD ALSO BE SOME STRONG THUNDERSTORMS ON WEDNESDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-311915- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 313 PM EDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 30, 7:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
755 PM EDT MON JUL 30 2012
PAZ054-055-060>062-068-069-310100-
BERKS PA-BUCKS PA-CARBON PA-LEHIGH PA-MONROE PA-MONTGOMERY PA-
NORTHAMPTON PA-
755 PM EDT MON JUL 30 2012
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...
BUCKS...CARBON...LEHIGH...MONROE...MONTGOMERY AND NORTHAMPTON
COUNTIES...
AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 4 MILES SOUTH OF ALLENTOWN...MOVING
NORTH AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR EMMAUS...PLEASANT
VALLEY AROUND 800 PM...ALLENTOWN...SPRINGTOWN AROUND 815
PM...FOUNTAIN HILL...CLAUSSVILLE AROUND 830 PM...FULLERTON...
HOKENDAUQUA AROUND 845 PM...NORTHAMPTON AND COPLAY AROUND 900 PM.
AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
45 MINUTES WITH SOME OF THE STORMS. THIS MUCH RAIN COULD RESULT IN
LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON CREEKS AND
STREAMS.
A WIND GUST TO 35 MPH IS POSSIBLE WITH THE STORMS.
LAT...LON 4108 7506 4102 7507 4097 7514 4093 7510
4078 7514 4078 7517 4075 7519 4073 7518
4068 7520 4067 7518 4065 7520 4062 7518
4062 7520 4034 7526 4040 7574 4110 7565
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:30 AM EDT | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Cumberland, Monmouth, Ocean and 1 more | 13 hr |
| Jul 29, 8:17 PM EDT | Special Weather Statement | PHI | Berks | 58 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.